Alert archive / Michigan / Storm Warnings in 2011

Storm Warning 2, NWS Marquette, MI

February 18, 2011

NWS Marquette, MI issued this storm warning at Feb 18, 2011, 10:09 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 10:09 PM EST (03:09 UTC)
Expired
Feb 19, 2011, 1:00 AM EST
In force
3 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WHUS73 KMQT 190309
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1009 PM EST FRI FEB 18 2011

LSZ265-191115-
/O.EXP.KMQT.SR.W.0001.000000T0000Z-110219T0300Z/
/O.NEW.KMQT.SR.W.0002.110219T0309Z-110219T0600Z/
/O.CON.KMQT.UP.W.0012.000000T0000Z-110219T1800Z/
/O.EXB.KMQT.GL.W.0053.110219T0600Z-110219T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
1009 PM EST FRI FEB 18 2011

...STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...
...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST SATURDAY. A GALE
WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT
UNTIL 7 AM EST SATURDAY. 

* WIND AND WAVES DURING THE STORM WARNING: EXPECT SUSTAINED 
  WINDS OF UP TO 42 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 
  53 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 
  FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 23 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY.

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 38 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 49 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 24 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EST 
  SATURDAY.

THE STORM WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY
WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ162-191115-
/O.EXP.KMQT.GL.W.0053.000000T0000Z-110219T0300Z/
/O.CON.KMQT.UP.W.0012.000000T0000Z-110219T1200Z/
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-
1009 PM EST FRI FEB 18 2011 /909 PM CST FRI FEB 18 2011/

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
/6 AM CST/ SATURDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY
WARNING REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST /6 
  AM CST/ SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LSZ264-191115-
/O.CON.KMQT.SR.W.0001.000000T0000Z-110219T0600Z/
/O.CON.KMQT.UP.W.0012.000000T0000Z-110219T1800Z/
/O.EXB.KMQT.GL.W.0053.110219T0600Z-110219T1000Z/
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
1009 PM EST FRI FEB 18 2011

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...
...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 37 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 47 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 21 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 31 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST 
  SATURDAY.

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  SATURDAY.

A STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. 

* WIND AND WAVES DURING THE STORM WARNING: EXPECT SUSTAINED 
  WINDS OF UP TO 41 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 
  52 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 21 
  FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 31 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-267-191115-
/O.EXT.KMQT.SR.W.0001.000000T0000Z-110219T1000Z/
/O.CON.KMQT.UP.W.0012.000000T0000Z-110219T1800Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1009 PM EST FRI FEB 18 2011

...STORM WARNING NOW IN EFFECT UNTIL 5 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WIND AND WAVES DURING THE STORM WARNING: EXPECT SUSTAINED 
  WINDS OF UP TO 43 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 
  55 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 27 
  FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 40 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST 
  SATURDAY.

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

LSZ263-191115-
/O.CON.KMQT.GL.W.0053.000000T0000Z-110219T1000Z/
/O.CON.KMQT.UP.W.0012.000000T0000Z-110219T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
1009 PM EST FRI FEB 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  SATURDAY.

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 37 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 48 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 19 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 28 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this storm warning went out at Feb 18, 5:29 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 18, 5:29 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
529 PM EST FRI FEB 18 2011

.SYNOPSIS...

WINDS HAVE FINALLY AT LEAST PEAKED OR ARE SLOWLY DECREASING ACROSS
THE AREA AS THE UPPER SHORT WAVE AND ASSOCIATED CORE OF COLD
ADVECTION HAS PASSED EAST OF THE AREA. STILL VERY WINDY ACROSS THE
AREA...ESPECIALLY IN THE KEWEENAW AND OVER THE EAST WHERE WIND GUSTS
STILL WELL ABOVE 50 MPH. WIDESPREAD BLIZZARD CONDITIONS WERE
REPORTED EARLIER ACROSS THE KEWEENAW AS IT SEEMS LIKE A DOMINATE
BAND OF LAKE EFFECT SNOW AFFECTED AREAS NEAR CMX. IN FACT...CMX HAD
A SOLID BLIZZARD FOR THE LATER HALF OF THE MORNING INTO THE
EARLY-MID AFTERNOON HOURS. SEEMS LIKE THE BLIZZARD CONDITIONS ACROSS
THE KEWEENAW ARE IMPROVING...HOWEVER RECENT REPORTS FROM
THERE AND WEB CAM IMAGERY INDICATE THAT WHEN THE SNOW DOES
FALL...WHITEOUT CONDITIONS OCCUR FAIRLY RAPIDLY. HOWEVER...OVERALL
THE SNOW SEEMS TO BE DIMINISHING ACROSS THE KEWEENAW AS THE DRIER
AIRMASS FROM THE NW MOVES IN.

&&

.SHORT TERM /TONIGHT INTO SATURDAY/...

WILL CANCEL THE BLIZZARD WARNING FOR THE KEWEENAW. ALTHOUGH THE
WINDS CONTINUE TO BE QUITE STRONG ACROSS THE KEWEENAW...IT SEEMS
LIKE THE DRY AIR IS WINNING OUT AND ALLOWING THE LES TO DIMINISH.
STILL THINK THERE WILL BE LOCALIZED WHITEOUT CONDITIONS ACROSS THE
KEWEENAW THIS EVENING...BUT GIVEN THAT THE SNOW HAS DIMINISHED AND
THAT THE WHITEOUT CONDITIONS SEEM TO BE TIED TO SNOWFALL
RATES...HAVE OPTED TO CANCEL. THE HIGH WIND WARNING WILL
REMAIN...HOWEVER AS WINDS CONTINUE TO GUST TO 55 MPH.

A TRICKIER STORY FOR ALGER/LUCE COUNTIES. LATEST RADAR IMAGERY SHOWS
A BAND OF MODERATE TO HEAVY SNOW IMPACTING THE PICTURED ROCKS AREA.
HOWEVER...I SUSPECT THIS THE MAINLY THE ONLY AREA THAT IS SEEING
HEAVY SNOW RIGHT NOW. THE NAM SUGGESTS THAT MOISTURE WILL REMAIN
FAIRLY DEEP TONIGHT...WITH SATURATION EXTENDING TO AT LEAST 5000 FT.
IN ADDITION...THE NAM SUGGESTS THAT THE CONVERGENCE BAND WILL
CONTINUE THROUGH THE NIGHT...ALTHOUGH IT WILL LIKELY REPOSITION
ITSELF MORE INTO LUCE AND CHIPPEWA COUNTIES RATHER THAN ALGER. WITH
THAT BEING SAID...THE HIGH WIND WILL LIKELY CAUSE THE HIGHEST
IMPACTS TONIGHT HOWEVER I DO NOT WANT TO IGNORE THE SNOW EITHER
GIVEN THAT WHERE IT SNOWS THERE WILL HIGHLY REDUCED VSBYS. WITH THAT
BEING SAID...WILL CONTINUE WITH THE HIGH WIND WARNING FOR THAT
AREA...BUT ALSO GO WITH A WINTER WEATHER ADVISORY FOR SNOW/BLSN. A
SOMEWHAT UNUSUAL SITUATION...BUT I FEEL THAT THIS IS THE BEST WAY TO
DESCRIBE IT.

OTHERWISE...THE AREA NEAR THE WI BORDER ARE SEEING BORDERLINE
ADVISORY LEVEL WINDS. WITH THAT BEING SAID...THERE ARE STILL GUSTS
CLOSE TO 40 KT AT VARIOUS REPORTING SITES SO I DO NOT WANT TO CANCEL
THE ADVISORY TOO QUICKLY IN THOSE AREAS. HOWEVER...THE WINDS WILL
LIKELY COME DOWN RATHER QUICKLY CLOSE TO THE WI BORDER THIS EVENING.
IN FACT...THE HIGH TO THE WEST MOVES IN SO QUICKLY TONIGHT THAT THE
WINDS MAY END UP GOING LIGHT BY MORNING WHICH WILL ALLOW TEMPS TO
DROP INTO THE SINGLE DIGITS BY MORNING. ELSEWHERE...TEMPS WILL DROP
INTO THE LOWER TEENS.

.LONG TERM /SAT NIGHT THRU FRI/...

SUN/MON...ATTENTION WILL BE ON SHORTWAVE EJECTING FROM THE SW CONUS
SAT NIGHT AND THRU THE PLAINS SUN. GUIDANCE HAS BEEN WIDELY VARIABLE
WITH TRACK OF SYSTEM OVER THE LAST FEW DAYS...LARGELY DUE TO
UNCERTAIN AMPLITUDE OF NRN STREAM SYSTEM TRACKING THRU NRN ONTARIO.
MODELS APPEAR TO BE MOVING TOWARD BETTER RUN-TO-RUN CONSISTENCY ON
BRINGING SW CONUS SHORTWAVE FAR ENOUGH N TO THREATEN AT LEAST THE
FAR SRN FCST AREA WITH THE POTENTIAL FOR MDT/HVY SNOW SUN/SUN
NIGHT...BUT CONFIDENCE IS STILL LOWER THAN NORMAL FOR THIS TIME
RANGE...ESPECIALLY GIVEN RECENT MODEL PERFORMANCE. NONETHELESS...
SINCE BULK OF RECENT GUIDANCE IS PAINTING SUFFICIENT PCPN FOR SNOW
AMOUNTS TO END UP CLOSE TO WARNING CRITERIA IN MEMONINEE
COUNTY...OPTED TO ISSUE A WINTER STORM WATCH FOR MENOMINEE COUNTY
FOR SUN/SUN NIGHT. ADVY TYPE SNOW AMOUNTS SHOULD OCCUR ELSEWHERE
ACROSS THE SRN HALF OF UPPER MI WITH SOME MINOR ENHANCEMENT FOR
AREAS FAVORED BY NE WINDS OFF LAKE SUPERIOR...BUT STAY TUNED.
POTENTIAL IS CERTAINLY THERE FOR IMPORTANT ADJUSTMENTS N AND S. A
NORTHWARD SHIFT COULD EASILY BRING MDT/HVY SNOW ACROSS MOST OF THE
FCST AREA...AND LAKE ENHANCEMENT WOULD BE SIGNIFICANT FOR AREAS
FAVORED BY NE WINDS. A SLIGHT SOUTHWARD SHIFT WOULD RESULT IN ONLY
-SN ACROSS THE S WITH MINOR ACCUMULATIONS AND SOME LIGHT LAKE EFFECT
NEAR LAKE SUPERIOR.

TUE THRU FRI...POTENTIALLY ACTIVE PERIOD OF WEATHER IS SHAPING UP
NEXT WEEK AND INTO THE WEEKEND. MEAN TROF SHOULD CONTINUE ALONG THE
W COAST WITH MEAN RIDGING OVER THE CNTRL AND ERN CONUS. THIS WILL
PROVIDE AN OPPORTUNITY FOR SHORTWAVES EJECTING FROM W COAST TROF TO
TAP GULF MOISTURE ON THEIR WAY E AND NE ACROSS THE CNTRL/ERN CONUS.
INTERACTION WITH NRN STREAM ENERGY IN CANADA WILL ADD UNCERTAINTY TO
DETAILS OF SYSTEMS EJECTING FROM WRN TROF. GIVEN HOW MUCH MODELS
HAVE STRUGGLED WITH THE SYSTEM FOR LATE THIS WEEKEND/EARLY NEXT
WEEK...CONFIDENCE IN THE FCST THRU THE REMAINDER OF NEXT WEEK IS
VERY LOW. AT THIS TIME...IT APPEARS THE NEXT SHORTWAVE OF
SIGNIFICANCE WILL EJECT ACROSS THE CNTRL CONUS TO THE GREAT LAKES
THU/FRI...PROVIDING THE MAIN PCPN CHC FOR UPPER MI IN THE TUE-FRI
TIME FRAME. AS IS THE CASE WITH SUN/MON SYSTEM...MUCH WILL DEPEND ON
NRN STREAM AND WHETHER IT WILL SUPPRESS SYSTEM. ALSO STRENGTH OF SE
CONUS RIDGING WILL BE AN IMPORTANT FACTOR. LAST SEVERAL GFS RUNS
TAKE SFC LOW TO THE CNTRL OR LOWER GREAT LAKES AS DO A COUPLE OF THE
LAST 5 ECMWF RUNS. TODAYS 12Z ECMWF RUN IS MUCH MORE STRUNG OUT WITH
WEAKER LOW PRES TRACKING NE TO NEW ENGLAND...RESULTING IN LITTLE/NO
AFFECT ON UPPER MI. HOWEVER...THERE HAVE BEEN 2 ECMWF RUNS THAT
CARRIED A DEEPER/SLOWER SFC LOW TO THE UPPER GREAT LAKES. IN
ADDITION...00Z GFS ENSEMBLES GENERALLY CLUSTER FARTHER N THAN
OPERATIONAL RUN...AND THERE ARE SEVERAL THAT HAVE SFC LOW PRES BLO
990MB. 12Z GFS TRENDED TO THE SLOWER SIDE WITH ENSEMBLES NOW SHOWING
LITTLE CLUSTERING. FOR NOW...WILL INCLUDE CHC POPS FOR SNOW THU/FRI.
PRIOR TO THU/FRI...IT SHOULD BE DRY AND QUIET TUE AND PROBABLY THRU
WED AS HIGH PRES PASSES ACROSS THE UPPER GREAT LAKES.

&&

.AVIATION /FOR THE 06Z TAF ISSUANCE/...

LIFR AT CMX THROUGH THE AFTERNOON DUE TO BLIZZARD CONDITIONS / WIND
GUSTS IN EXCESS OF 50 MPH AND WHITEOUT CONDITIONS /. BEYOND
00Z...EXPECT IMPROVEMENT TO MVFR OVERNIGHT BUT WITH THE COLD NW FLOW
WILL KEEP MVFR THROUGH SAT MORNING. WINDS WILL ALSO DIMINISH
OVERNIGHT...WITH 15-25 MPH BY MORNING.

AS FOR SAW...THE STRONG WEST-NORTHWEST WINDS WILL CONTINUE WITH
GUSTS TO 45 MPH. HOWEVER THE W-NW FLOW WILL KEEP CONDITIONS
VFR...PERHAPS BRIEFLY MVFR THIS AFTERNOON AS A UPPER DISTURBANCE
MOVES OVERHEAD. WINDS WILL DIMINISH TONIGHT.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

STORM FORCE WINDS CONTINUE ACROSS THE LAKE THIS AFTERNOON...HOWEVER
THEY WILL RAPIDLY DIMINISH TONIGHT AS HIGH PRESSURE BUILDS IN FROM
THE WEST. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OVER THE PLAINS
AND MOVE SOUTH OF THE REGION ON SUNDAY/SUNDAY NIGHT. E-NE WINDS WILL
DEVELOP...AND NE GALES ARE POSSIBLE ACROSS THE WEST HALF SUN
AFTN/NIGHT. WINDS DIMINISH ON MONDAY...WITH QUIET WEATHER THEN
EXPECTED THROUGH MID WEEK.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

UPPER MICHIGAN...
  HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR MIZ001>003.
  WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR
     MIZ009>014-084.
  WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
     FOR MIZ012.
  WIND ADVISORY UNTIL 1 AM EST SATURDAY FOR MIZ004-005.
  WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR MIZ006-007-
     085.
  WIND ADVISORY UNTIL 4 AM EST SATURDAY FOR MIZ085.
  HIGH WIND WARNING UNTIL 4 AM EST SATURDAY FOR MIZ006-007.

LAKE SUPERIOR...
  HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST SATURDAY FOR
     LSZ264>267.
  STORM WARNING UNTIL 1 AM EST SATURDAY FOR LSZ264-266-267.
  HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST /6 AM CST/ SATURDAY
     FOR LSZ162-263.
  GALE WARNING UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR LSZ162.
  GALE WARNING UNTIL 5 AM EST SATURDAY FOR LSZ263.
  STORM WARNING UNTIL 10 PM EST THIS EVENING FOR LSZ265.

LAKE MICHIGAN...NONE.

&&

SYNOPSIS...MRD
SHORT TERM...MRD
LONG TERM...ROLFSON
AVIATION...MRD
MARINE...MRD
Hazardous weather outlook, Feb 18, 5:32 PM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
532 PM EST FRI FEB 18 2011

LSZ162-240>251-263>267-191300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
532 PM EST FRI FEB 18 2011 /432 PM CST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

WEST TO NORTHWEST GALE FORCE WINDS TO 40 KNOTS TO STORM FORCE WINDS
TO 50 KNOTS WILL CONTINUE TONIGHT ACROSS LAKE SUPERIOR. THE
STRONGEST WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST TONIGHT. HEAVY
FREEZING SPRAY IS ALSO FORECAST TONIGHT. SEE THE LATEST MARINE
WEATHER STATEMENT AND LAKE SUPERIOR FORECAST FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT NORTHWEST GALES OF 35 TO 40 KNOTS AND HEAVY FREEZING SPRAY
ACROSS EASTERN LAKE SUPERIOR SATURDAY MORNING.

NORTHEAST GALES OF 35 TO 40 KNOTS ARE POSSIBLE SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT ACROSS MUCH OF LAKE SUPERIOR. SEE THE LATEST
LAKE SUPERIOR FORECAST FOR COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001>007-009>014-084-085-191300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
532 PM EST FRI FEB 18 2011 /432 PM CST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH WILL CONTINUE
THIS EVENING FOR MOST OF WEST AND CENTRAL UPPER MICHIGAN. GUSTS OF 50
TO 60 MPH WILL CONTINUE OVER THE KEWEENAW PENINSULA THIS EVENING AND
NEAR LAKE SUPERIOR EAST OF MUNISING INTO THE OVERNIGHT HOURS.
CONSIDERABLE BLOWING SNOW IS ALSO LIKELY EAST OF MUNISING. SEE THE
LATEST HIGH WIND WARNINGS AND ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SIGNIFICANT SNOWFALL IS POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS
FAR SOUTHERN UPPER MICHIGAN AS A STORM SYSTEM APPROACHES FROM THE
PLAINS STATES. SEE THE LATEST WINTER WEATHER STATEMENT FOR COMPLETE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY WIND DAMAGE OR HIGH WIND GUSTS WOULD BE
GREATLY APPRECIATED.

LMZ221-248-250-191300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
532 PM EST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

EXPECT WEST WINDS GUSTING TO 35 KNOTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MRD/ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:59 PM ESTWinter Weather AdvisoryMQTMenominee36 hr
Feb 19, 5:10 PM ESTGale WarningMQT47 hr
Feb 19, 5:10 PM ESTHeavy Freezing Spray WarningMQT56 hr

Nearby

Storm Warnings in Michigan, 2011Every storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.